Hail, Eddy
- When
- September 20, 1:22 PM CST
- Where
- Eddy County, 10 mi S of Hamar
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.700, -98.550
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 20, 2:50 AM CST, 10 hours 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
350 AM CDT MON SEP 20 2004
.DISCUSSION...KMVX/KABR VAD WIND PROFILES SHOW NO DECREASING TREND
FOR 60-70 KNOTS WITHIN 2-3 KFT AGL. BUT KBIS RADAR DOES SHOW WINDS
AT ALL LEVELS BELOW 10 KFT TO HAVE SHIFTED TO WESTERLY TO CONFIRM
THAT THE STRONG SHORTWAVE MOVING INTO MB HAS NUDGED THE BAROCLINIC
BAND AND FRONT EASTWARD ALONG WITH THE MAIN MOISTURE PLUME. THE
UPPER JET IS PARALLEL TO THIS FRONT AND NO SIGNIFICANT FURTHER
EASTWARD MOVEMENT IS EXPECTED UNTIL THE NEXT STRONG SHORTWAVE
APPROACHES. THAT ONE IS CURRENTLY SHOWN ON WATER VAPOR IN SOUTHERN
NV. STRONG SURFACE WINDS CONTINUE TO KEEP THE BOUNDARY LAYER WELL
MIXED AND TAKES A GOOD RAIN TO DROP TEMPERATURES BELOW 70F.
.SHORT TERM...PREFER THE SLOWER MODEL SOLUTIONS IN PUSHING THE FRONT
EASTWARD. ALL MODELS DO SHOW 700 MB FLOW TURNING MORE WESTERLY LATER
TODAY INDICATIVE OF A SHORTWAVE AT THAT LEVEL APPARENTLY ON SOUTHERN
ALBTA/B.C. BORDER ATTM. ETA IS QUICKER TO MOVE THIS FEATURE EASTWARD
AND HAS MORE SUCCESS IN MOVING THE FRONT EAST IN RESPONSE. BUT IT
STILL HAS A LONG ROAD AHEAD. RAISED POPS LATE THIS AFTERNOON/EVENING
NEAR THE FRONT AS THE SHORTWAVE ARRIVES TO PROVIDE LIFT OVER THE
GOOD CONVERGENT FRONT...THEN IT WILL PROVIDE ANOTHER SHOVE TO MOVE
THE FRONT EAST AGAIN.
INSTABILITY FACTORS ARE NOT IMPRESSIVE THOUGH ENOUGH TO KEEP MENTION
OF THUNDER AS PREVIOUSLY STATED. BY FAR THE BEST CONVERGENCE FROM
THE LOW LEVEL JET IS WELL INTO CANADA.
MOST AREAS HAVE DECREASED WINDS TO THE POINT THAT THE WIND ADVISORY
COULD END. BUT IT SEEMS FOOLHARDY TO REMOVE IT WITH 70 KNOTS 2 KFT
ABOVE THE SURFACE AND VERY LITTLE STABILITY IN BOUNDARY LAYER. WILL
KEEP IT UNTIL NOON FOR THE SAME AREAS WE HAD BEFORE EXCEPT TRIM A
FEW COUNTIES EASTWARD.
.LONG TERM...LITTLE CHANGE IN NEW GFS/MEX DATA EXCEPT PRECIPITATION
CHANCES ON THU HAVE DROPPED. LITTLE TIME TO LOOK AT THIS SO WILL NOT
ADDRESS IT ATTM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL NOON FOR PEMBINA...EASTERN WALSH...GRAND
FORKS...TRAILL...STEELE...CASS...RANSOM...SARGENT...RICHLAND.
MN...WIND ADVISORY UNTIL NOON FOR KITTSON...ROSEAU...MARSHALL...
POLK...PENNINGTON...RED LAKE...NORMAN...MAHNOMEN...CLAY...
BECKER...OTTERTAIL...WILKIN AND GRANT.
&&
GVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 715 AM CDT MON SEP 20 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 715 AM CDT MON SEP 20 2004 ...WIND ADVISORY FOR EXTREME EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS REACHING 40 MPH FROM THE SOUTH WILL CONTINUE THIS MORNING FOR EXTREME EASTERN NORTH DAKOTA AND AS FAR EAST INTO MINNESOTA AS ROSEAU...FOSSTON...DETROIT LAKES AND ELBOW LAKE. EAST-WEST TRAVELING HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THESE CROSSWINDS AS THEY SLOWLY DECREASE TODAY. THUNDERSTORMS ARE ALSO EXPECTED TODAY AND TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) GV
The Fargo/Grand Forks radar (KMVX), 94 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425022, 5425023, 5425024, 5425025.